Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 146, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Aug 20, 2015, 8:02 AM CDT for Val Verde County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2015, 8:02 AM CDT (13:02 UTC)
- Expired
- Aug 20, 2015, 11:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 68 km from the middle of the area, began a volume at 13:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 1.0 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
217
WGUS54 KEWX 201302
FFWEWX
TXC465-201600-
/O.NEW.KEWX.FF.W.0146.150820T1302Z-150820T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
802 AM CDT THU AUG 20 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 1100 AM CDT
* AT 801 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
WARNED AREA. UP TO TWO INCHES OF RAIN HAS ALREADY FALLEN. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DEL RIO...CIENEGAS TERRACE...AMISTAD VILLAGE...LAKE VIEW AND VAL
VERDE PARK.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
REMAIN ALERT FOR FLOODING EVEN IN LOCATIONS NOT RECEIVING RAIN.
CREEKS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES...EVEN FROM DISTANT RAINFALL.
&&
LAT...LON 2956 10085 2929 10083 2928 10088 2931 10089
2933 10094 2935 10095 2935 10097 2937 10101
2939 10102 2944 10106 2946 10106 2947 10109
2958 10109
$$
MSL2 follow-up statements
365
WGUS74 KEWX 201347
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
847 AM CDT THU AUG 20 2015
TXC465-201600-
/O.CON.KEWX.FF.W.0146.000000T0000Z-150820T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAL VERDE TX-
847 AM CDT THU AUG 20 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
SOUTHEASTERN VAL VERDE COUNTY...
AT 844 AM CDT...DOPPLER RADAR INDICATED THE HEAVY RAIN ACROSS THE
WARNED AREA IS CONTINUING TO DIMINISH. UP TO TWO INCHES OF RAIN HAS
ALREADY FALLEN. THE THREAT FOR FLASH FLOODING SHOULD DECREASE AS THE
WATER RUNS OFF.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING FOR THE NEXT HOUR
INCLUDE...DEL RIO...CIENEGAS TERRACE...AMISTAD VILLAGE...LAKE VIEW
AND VAL VERDE PARK.
ADDITIONAL RAINFALL AMOUNTS OF A FEW TENTHS ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2956 10085 2929 10083 2928 10088 2931 10089
2933 10094 2935 10095 2935 10097 2937 10101
2939 10102 2944 10106 2946 10106 2947 10109
2958 10109
$$
MSL281
WGUS74 KEWX 201415
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
915 AM CDT THU AUG 20 2015
TXC465-201425-
/O.CAN.KEWX.FF.W.0146.000000T0000Z-150820T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAL VERDE TX-
915 AM CDT THU AUG 20 2015
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN VAL VERDE COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 2956 10085 2929 10083 2928 10088 2931 10089
2933 10094 2935 10095 2935 10097 2937 10101
2939 10102 2944 10106 2946 10106 2947 10109
2958 10109
$$
MSLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 6:17 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 20, 6:17 AM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 617 AM CDT THU AUG 20 2015 .AVIATION... SOUTH CENTRAL TEXAS IS BETWEEN TWO AREAS OF THUNDERSTORMS WITH ONE TO OUR NORTH AND THE OTHER TO THE SOUTH AND EAST. HI-RES MODELS SHOW THIS SOUTHERN AREA OF ACTIVITY SLOWLY INCHING NORTH ABOVE THE FRONTAL LAYER WITH POSSIBLE ACTIVITY NEAR THE I-35 CORRIDOR TAF SITES LATER THIS MORNING. WILL MENTION VCSH THROUGH THE MORNING FOR KAUS AND VCTS FOR THE SAN ANTONIO SITES BEGINNING AT 15Z. MEANWHILE...MVFR CEILINGS WILL CONTINUE THROUGH 15-16Z WITH ANOTHER ROUND RETURNING OVERNIGHT. NORTHEAST WINDS WILL ONCE AGAIN BECOME SOUTHEASTERLY BY LATE THIS AFTERNOON. && .PREV DISCUSSION... /ISSUED 310 AM CDT THU AUG 20 2015/ SHORT TERM (TODAY THROUGH FRIDAY)... SURFACE COLD FRONT ALONG A LAKE AMISTAD TO KERRVILLE TO AUSTIN TO CAMERON LINE WILL DRIFT TO THE SOUTH AND STALL ALONG A DEL RIO TO SAN ANTONIO TO SCHULENBURG LINE BY MIDDAY. ISOLATED SHOWERS AND POSSIBLY THUNDERSTORMS WILL ACCOMPANY THE FRONT THIS MORNING. THE CONVECTION INCREASES MIDDAY AS THE CAP IS BROKEN WITH DAYTIME HEATING AS NOTED IN THE TEXAS TECH WRF WHICH HAS BEEN THE BEST MODEL SO FAR. EXPECT MOST OF THE SHOWERS AND THUNDERSTORMS TO BE ALONG AND SOUTHEAST OF I-35 WHERE THE FRONT...SEABREEZE...AND UPPER LEVEL TROUGH OVER SOUTHERN TEXAS PROVIDE THE STRONGEST LIFT COINCIDING WITH THE DEEPEST MOISTURE. A SECONDARY AREA OF GREATER COVERAGE IS OVER THE EDWARDS PLATEAU AS SOUTHERLY UPSLOPE FLOW BEGINS TO DISSIPATE THE FRONT ALONG WITH SOME MOISTURE CONVERGENCE LATER THIS AFTERNOON. GUSTY WINDS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE WITH THE STRONGEST STORMS. THE CONVECTION WILL TEND TO WANE THIS EVENING WITH LOSS OF HEATING AND AS THE FRONT DISSIPATES TONIGHT. HOWEVER...WILL MAINTAIN SLIGHT TO LOW CHANCE POPS ACROSS THE SOUTHEASTERN HALF OF SOUTH CENTRAL TEXAS TONIGHT INTO FRIDAY AS DEEPER MOISTURE LINGERS ON THE EAST SIDE OF THE WEAK UPPER LEVEL TROUGH ALONG WITH A POSSIBLY ENHANCED SEABREEZE. BELOW NORMAL TEMPERATURES ARE EXPECTED TODAY DUE TO CLOUDS...RAIN AND VERY WEAK COLD ADVECTION BEHIND THE FRONT. HIGHS ONLY IN THE MID TO UPPER 80S ARE EXPECTED ACROSS THE HILL COUNTRY INTO CENTRAL TEXAS. LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)... AN UPPER LEVEL RIDGE REDEVELOPS OVER TEXAS DRYING THE AIRMASS THIS WEEKEND INTO NEXT WEEK. CHANCES OF SHOWERS AND THUNDERSTORMS ARE SLIGHT AND RELEGATED TO THE SEABREEZE ACROSS AREAS INLAND FROM THE COASTAL PLAINS SATURDAY AND SUNDAY...AND FOR MOISTURE ROTATING AROUND THE RIDGE ACROSS CENTRAL TEXAS ON MONDAY AND TUESDAY. NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES ARE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 89 76 95 76 97 / 30 20 20 10 10 AUSTIN BERGSTROM INTL AIRPORT 89 73 94 74 96 / 40 20 20 10 10 NEW BRAUNFELS MUNI AIRPORT 91 75 94 76 97 / 40 20 20 10 10 BURNET MUNI AIRPORT 87 73 93 74 96 / 30 10 10 10 10 DEL RIO INTL AIRPORT 94 75 97 77 98 / 30 10 10 10 10 GEORGETOWN MUNI AIRPORT 87 74 95 76 97 / 30 20 10 10 10 HONDO MUNI AIRPORT 91 74 94 74 97 / 40 20 20 10 10 SAN MARCOS MUNI AIRPORT 91 75 94 76 97 / 40 20 20 10 10 LA GRANGE - FAYETTE REGIONAL 90 76 94 76 96 / 50 20 30 10 20 SAN ANTONIO INTL AIRPORT 90 76 94 77 96 / 40 20 20 10 10 STINSON MUNI AIRPORT 91 75 94 76 97 / 40 20 20 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...HAMPSHIRE SYNOPTIC/GRIDS...04
Hazardous weather outlook, Aug 20, 3:26 AM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 326 AM CDT THU AUG 20 2015 TXZ171>173-183>194-202>209-217>225-228-211100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 326 AM CDT THU AUG 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF SOUTH CENTRAL TEXAS TODAY AND TONIGHT. THE MAIN THREAT WILL BE SOME MODERATE TO LOCALLY HEAVY RAINS. HOWEVER...RUNOFF IS EXPECTED TO BE SLOWER DUE TO DRY SOILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM CHANCES WILL CONTINUE ACROSS PORTIONS OF THE REGION FRIDAY THROUGH TUESDAY...MAINLY ACROSS NORTHERN AND EASTERN AREAS. LIGHTNING WILL BE THE MAIN HAZARD FROM THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:34 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 56 min |
| Aug 19, 8:26 PM CDT | Special Weather Statement | EWX | Val Verde | 64 min |
| Aug 20, 7:31 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Aug 20, 10:20 AM CDT | Special Weather Statement | EWX | Fayette | 55 min |
| Aug 20, 11:17 AM CDT | Special Weather Statement | EWX | DeWitt | 43 min |
| Aug 20, 12:22 PM CDT | Special Weather Statement | EWX | Atascosa | 23 min |
| Aug 20, 12:26 PM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Frio, Medina | 2 hr |
| Aug 20, 12:31 PM CDT | Special Weather Statement | EWX | Guadalupe | 29 min |
| Aug 20, 12:46 PM CDT | Areal Flood Advisory | EWX | Bexar, Guadalupe, Wilson | 119 min |
| Aug 20, 1:59 PM CDT | Special Weather Statement | EWX | Bandera | 46 min |
| Aug 20, 2:22 PM CDT | Special Weather Statement | EWX | Bandera | 23 min |
| Aug 20, 2:24 PM CDT | Areal Flood Advisory | EWX | Bandera, Medina, Uvalde | 2 hr |
| Aug 20, 3:35 PM CDT | Special Weather Statement | EWX | Real | 40 min |
| Aug 20, 3:41 PM CDT | Areal Flood Advisory | EWX | Real | 109 min |
| Aug 20, 5:31 PM CDT | Special Weather Statement | EWX | Val Verde | 44 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.